Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 101, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 24, 2004, 7:52 PM MDT for Curry County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 7:52 PM MDT (01:52 UTC)
- Expired
- Jun 24, 2004, 8:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Curry County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2756 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342 WUUS55 KABQ 250152 SVRABQ NMC009-250230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 751 PM MDT THU JUN 24 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 830 PM MDT * AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF RANCHVALE...OR ABOUT 19 MILES NORTHWEST OF CLOVIS...MOVING SOUTH AT 20 MPH. THIS STORM COULD PRODUCE WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES WEST OF RANCHVALE AT 805 PM MDT 4 MILES EAST OF SAINT VRAIN AT 810 PM MDT 5 MILES WEST OF CANNON AFB AT 825 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3471 10330 3454 10367 3434 10363 3439 10311 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:59 PM MDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 24, 2:59 PM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 PM MDT THU JUN 24 2004 .DISCUSSION...KEY FEATURES FIRST HALF OF THE SEVEN DAY WILL BE AT LEAST TWO BACKDOOR COLD FRONTS THAT WILL IMPACT OUR FORECAST AREA... ONE TONIGHT/FRIDAY AND ANOTHER ONE LATE IN THE WEEKEND INTO MONDAY. THESE LOW LEVEL SURGES COUPLED WITH A NORTH OR NORTHWEST FLOW ALOFT ALBEIT WEAK WILL FAVOR AREAS ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN FOR THUNDERSTORMS NEXT SEVERAL DAYS. THEREAFTER LOOKS LIKE WE TRANSITION TO LOW GRADE RECYCLE MODE TUESDAY BEFORE THE LATEST GFS AND LONGER RANGE ENSEMBLE CHARTS SHOW A DRIER WEST-SOUTHWEST FLOW PATTERN DEVELOPING OVER NEW MEXICO WEDNESDAY AND JUST BEYOND. IN THE NEAR TERM...NORTH TO NORTHWEST STEERING FLOW FAVORABLE TO BRING A FEW STORMS INTO MIDDLE AND LOWER VALLEY DURING THE EVENING ASSUMING THEY HOLD TOGETHER COMING OFF THE MOUNTAINS. OTHERWISE WILL MAINTAIN SCATTERED POPS ACROSS MUCH OF THE EAST AND SOUTH /FAVORING THE NORTHEAST/ WITH ISOLATED EARLY EVENING POPS NW/WC. THE FIRST OF THE BACKDOOR FRONTS WAS PUSHING INTO THE NORTHEAST CORNER OF THE NEW MEXICO EARLY THIS AFTERNOON AND WILL CONTINUE TO PRESS SOUTHWARD TONIGHT WITH A FAVORABLE LOW LEVEL UPSLOPE PATTERN FOLLOWING FOR THE DAY FRIDAY. GFS AND NGM FOR THAT MATTER LOOK TO MIX THE BOUNDARY EASTWARD TOO QUICKLY FRIDAY AFTERNOON AND PREFER ETA DEPICTION OF BROAD SOMEWHAT ORGANIZED UPSLOPE PATTERN. GIVEN THIS PATTERN...HAVE RAISED CONVECTIVE POPS TO HIGHER END OF SCATTERED RANGE ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN WITH PRIMARY FOCUS ACROSS THE NORTHEAST WHERE A FEW SEVERE STORMS POSSIBLE GIVEN FAVORABLE DIRECTIONAL SHEAR. DO THINK BEST SEVERE POTENTIAL FRIDAY AFTERNOON/EVENING WILL BE ACROSS THE EAST CENTRAL PLAINS AND IN PARTICULAR WESTERN AREAS OF THE EC PLAINS...WHERE AIR MASS SHOULD BE A LITTLE MORE UNSTABLE THAN ACROSS THE FAR NORTHEAST. ENOUGH RECYCLING OF MOISTURE TO MAINTAIN AT LEAST ISOLATED CONVECTION ACROSS HIGHER TERRAIN WEST OF THE RIO GRANDE...WITH ISOLATED TO WIDELY SCATTERED CONVECTION BETWEEN THE CONTDVD AND CENTRAL MOUNTAIN CHAIN LATE AFTERNOON INTO THE EVENING. THIS INCLUDES THE RIO GRANDE VALLEY. HOWEVER...CONVECTIVE POTENTIAL ACROSS THE WEST FRIDAY DOES NOT/T LOOK AS GOOD AS IT DID TWO DAYS AGO GIVEN A SIGNIFICANT INCURSION OF DRY AIR FROM THE NORTHWEST PAST 24 HOURS. NO BIG TEMPS ADJUSTMENTS THROUGH DAY 7. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 056/088 056/089 056 41000 GALLUP.................... 047/085 048/085 048 41111 GRANTS.................... 048/083 049/085 050 41121 GLENWOOD.................. 058/091 059/092 058 41211 CHAMA..................... 044/075 045/076 044 41222 LOS ALAMOS................ 051/079 051/081 050 41222 RED RIVER................. 039/068 042/072 042 41342 TAOS...................... 046/077 044/080 047 41323 SANTA FE.................. 051/079 051/082 052 41423 SANTA FE AIRPORT.......... 054/083 053/085 054 41323 ESPANOLA.................. 053/084 053/086 052 41222 ALBUQUERQUE HEIGHTS....... 063/088 063/089 063 41323 ALBUQUERQUE VALLEY........ 062/089 062/091 061 41222 ALBUQUERQUE FOOTHILLS..... 060/085 060/087 060 41323 ALBUQUERQUE WEST MESA..... 062/088 062/089 061 41222 SOCORRO................... 060/091 060/093 059 41322 SANDIA PARK/CEDAR CREST... 054/080 054/081 054 41434 MORIARTY/ESTANCIA......... 054/082 053/084 053 41434 CARRIZOZO................. 060/084 058/088 058 41423 RUIDOSO................... 057/076 055/079 056 41433 RATON..................... 048/076 049/079 050 41444 LAS VEGAS................. 048/076 048/079 050 41443 ROY....................... 052/076 051/081 053 41544 CLAYTON................... 055/074 056/081 056 41534 SANTA ROSA................ 057/085 056/089 057 41444 TUCUMCARI................. 061/082 059/087 060 41444 FORT SUMNER............... 060/087 059/090 059 41434 CLOVIS.................... 060/083 060/086 061 41234 PORTALES.................. 061/085 061/088 062 41234 ROSWELL................... 062/088 064/091 063 41224 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 41
Hazardous weather outlook, Jun 24, 6:00 AM MDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 24 2004 NMZ001>021-026-251200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST NEW MEXICO LATE THIS AFTERNOON INTO THE EVENING AS A COLD FRONT APPROACHES FROM THE NORTH. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN ON FRIDAY AND FOR THE EASTERN PLAINS OF NEW MEXICO ON SATURDAY. STORMS ON FRIDAY AND SATURDAY WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND EVENING HOURS. STRONG THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY THROUGH TUESDAY FOR THE EASTERN PLAINS OF NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 400 PM AND 1000 PM FOR COLFAX...MORA...UNION...HARDING....SAN MIGUEL AND QUAY COUNTIES IN NORTHEAST NEW MEXICO 46/DPORTER
In the hours before
Special weather statement, Jun 24, 2:07 PM MDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 207 PM MDT THU JUN 24 2004 NMZ004-242105- SANGRE DE CRISTO MOUNTAINS- 207 PM MDT THU JUN 24 2004 A STRONG THUNDERSTORM DEVELOPING JUST WEST OF SANTA FE NEAR THE SANTA FE AIRPORT IS EXPECTED TO PRODUCE BRIEF GUSTY WINDS AND HEAVY RAIN...PLUS SMALL HAIL TO NEAR 1/2 INCH THROUGH 3 PM MDT. WATCH FOR A PEAK IN SMALL HAIL TO COINCIDE WITH A PEAK IN LIGHTNING STRIKES. 03
Special weather statement, Jun 24, 2:36 PM MDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT THU JUN 24 2004 NMZ004-242055- SANGRE DE CRISTO MOUNTAINS- 236 PM MDT THU JUN 24 2004 THE STRONG THUNDERSTORM NEAR THE SANTA FE AIRPORT REACHED PEAK INTENSITY ABOUT 220 PM PRODUCING NEAR FOUR TENTHS INCH OF RAIN IN 25 MINUTES AND WINDS GUSTS OF 30-35 MPH. THIS STORM WAS WANING AT 230 PM WITH ADDIIONAL NEW SHOWER DEVELOPMENT MOVING SOUTH ALONG AN OUTFLOW BOUNDARY TOWARDS BERNALILLO...PLACITAS AND NORTHERN ALBUQUERQUE. SHOWER DEVELOPMENT SHOULD BE EXPECTED OVER THE ALBUQUERQUE METRO AREAS INCLUDING THE NORTH SANDIA CREST AREA AND BERNALILLO AND RIO RANCHO BETWEEN 3 PM AND 4 PM THIS AFTERNOON. 03
Special weather statement, Jun 24, 2:36 PM MDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT THU JUN 24 2004 CORRECTION TO ZONE CODING. NMZ004-009-010-242055- SANGRE DE CRISTO MOUNTAINS- 236 PM MDT THU JUN 24 2004 THE STRONG THUNDERSTORM NEAR THE SANTA FE AIRPORT REACHED PEAK INTENSITY ABOUT 220 PM PRODUCING NEAR FOUR TENTHS INCH OF RAIN IN 25 MINUTES AND WINDS GUSTS OF 30-35 MPH. THIS STORM WAS WANING AT 230 PM WITH ADDIIONAL NEW SHOWER DEVELOPMENT MOVING SOUTH ALONG AN OUTFLOW BOUNDARY TOWARDS BERNALILLO...PLACITAS AND NORTHERN ALBUQUERQUE. SHOWER DEVELOPMENT SHOULD BE EXPECTED OVER THE ALBUQUERQUE METRO AREAS INCLUDING THE NORTH SANDIA CREST AREA AND BERNALILLO AND RIO RANCHO BETWEEN 3 PM AND 4 PM THIS AFTERNOON. 03
Special weather statement, Jun 24, 4:50 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 450 PM MDT THU JUN 24 2004 NMZ006-012-013-242330- CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY-QUAY COUNTY- 450 PM MDT THU JUN 24 2004 ...LOCALLY STRONG STORMS WITH GUSTY WINDS AND HAIL MOVING INTO EAST CENTRAL NEW MEXICO... THUNDERSTORMS ARE INCREASING BETWEEN CLAYTON AND SANTA ROSA ALONG A SOUTHWARD MOVING COOL FRONT. PERIODS OF GUSTY 35-40 MPH WINDS WITH BRIEF HEAVY RAIN AND SMALL HAIL TO 1/2 INCH CAN BE EXPECTED FROM THE STRONGEST STORMS JUST EAST AND NORTHEAST OF CONCHAS LAKE THROUGH 6 PM. STORMS WILL BE INCREASING OVER THE INTERSTATE 40 CORRIDOR BETWEEN TUCUMCARI AND SANTA ROSA BETWEEN 530 PM AND 7 PM. 03
Special weather statement, Jun 24, 5:51 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 PM MDT THU JUN 24 2004 NMZ005-007-250030- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- 551 PM MDT THU JUN 24 2004 ...LOCALLY STRONG STORMS WITH GUSTY WINDS AND HAIL OVER NORTHEAST NEW MEXICO... THUNDERSTORMS DEVELOPED RAPIDLY OVER WEST CENTRAL UNION AND NORTHERN COLFAX COUNTIES SINCE 500 PM. THE NOTABLE STORMS WERE LOCATED A FEW MILES SOUTH OF CAPULIN AND DES MOINES AND WERE MOVING WEST SOUTHWEST AROUND 20 MPH. THESE STORMS WILL BE MOVING INTO RURAL EAST CENTRAL COLFAX AROUND 600 PM. OTHER STRONG STORMS WERE DETECTED FROM THE VERMEJO PEAK AREA SOUTHEASTWARD TO NEAR DAWSON. THESE STORMS WERE MOVING LITTLE AND MAY AFFECT HIGHWAYS 555 AND U.S. 64 BETWEEN CIMARRON AND THE RATON AIRPORT EARLY THIS EVENING. PERIODS OF GUSTY 35-45 MPH WINDS WITH BRIEF HEAVY RAIN AND SMALL HAIL TO 1/2 INCH CAN BE EXPECTED FROM THE STRONG STORMS.
Special weather statement, Jun 24, 7:42 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 742 PM MDT THU JUN 24 2004 NMZ013-018>021-250230- CHAVES COUNTY PLAINS-CURRY COUNTY-DE BACA COUNTY-QUAY COUNTY- ROOSEVELT COUNTY- 742 PM MDT THU JUN 24 2004 ...INTENSE LINE OF THUNDERSTORMS MOVING ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST NEW MEXICO... A SOLID LINE OF INTENSE THUNDERSTORMS EXTENDS SOUTHWEST ALONG THE CURRY...QUAY COUNTY LINE ACROSS EASTERN DE BACA AND INTO NORTHERN CHAVES COUNTIES. THESE INTENSE STORMS WILL PRODUCE TORRENTIAL RAIN ...VERY GUSTY WINDS UP TO 50 MPH AND HAIL UP TO 1/2 INCH OR LARGER. THE HAIL COULD COME VERY HEAVY POSSIBLY COVER THE GROUND IN A SHORT AMOUNT OF TIME. THE LINE IS MOVING SLOWLY SOUTHEAST AT 10 TO 15 MPH AND AT THIS SPEED COULD PRODUCE LOCAL FLOODING OF ROADWAYS...SMALL STREAMS AND NORMALLY DRY ARROYOS. THE MOST INTENSE STORMS WILL BE OVER CENTRAL CURRY COUNTY FROM BROADVIEW TO MELROSE BETWEEN 745 PM AND 830 PM. GB
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:39 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.